Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 6, 2021, 6:22 PM MDT for Wallace County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 6:22 PM MDT (00:22 UTC)
- Expired
- Jul 6, 2021, 6:45 PM MDT
- In force
- 23 min
- Issued by
- NWS Goodland, KS
County Wallace County, KS
The radar
The Goodland radar (KGLD), 74 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
153 WWUS83 KGLD 070022 SPSGLD Special Weather Statement National Weather Service Goodland KS 622 PM MDT Tue Jul 6 2021 KSZ027-041-070045- Wallace KS-Greeley KS- 622 PM MDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WALLACE AND NORTH CENTRAL GREELEY COUNTIES UNTIL 645 PM MDT... At 622 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Weskan, or 12 miles southwest of Sharon Springs, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Wallace and north central Greeley Counties. LAT...LON 3868 10194 3881 10191 3878 10175 3861 10182 TIME...MOT...LOC 0022Z 291DEG 13KT 3873 10185 $$ MRC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 6, 5:58 PM MDT, 24 minutes earlier.
Area forecast discussion, Jul 6, 5:58 PM MDT, 24 minutes before
Area Forecast Discussion National Weather Service Goodland KS 558 PM MDT Tue Jul 6 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 140 PM MDT Tue Jul 6 2021 Satellite and 500 mb RAP analysis showed a ridge of high pressure across the western CONUS this afternoon, placing the region under northwest flow. A shortwave trough could also be seen on the northeastern periphery of the ridge over the central to northern Plains. Meanwhile at the surface, a cold front was pushing through the region from the northwest, with broken lines of thunderstorms slowly tracking southeastward. At 1 PM MT, winds were shifting to the northwest at 10 to 15 mph, with temperatures ranging in the 80s and low 90s. Temperatures dipped down into the 70s for areas near thunderstorm activity. Chances for showers and thunderstorms continue through the afternoon and into the evening hours, with the better potential for storms gradually shifting southeast during this timeframe. PWATs of 1.5 to 2 inches and relatively slow storm motions have made heavy rainfall and flash flooding a primary threat with these storms. While shear is limited, moderate CAPE and lapse rates of 6 to 7C/km suggest that storms may become strong enough to produce a few instances of large hail and damaging winds through the evening as well. Precipitation exits the area to the southeast late this evening as temperatures fall into the upper 50s to mid 60s. Once storms clear the area, it appears stratus will develop early Wednesday morning before clearing from west to east by the afternoon. Cannot rule out some patchy fog developing as well. For Wednesday, northwest flow redevelops aloft on the backside of the passing trough, with high pressure still to the west. After morning stratus/fog burns off, a quiet weather day is expected with high temperatures in the 80s. A weak disturbance rounds the northern side of the western CONUS ridge Wednesday night, but any precipitation associated with it should stay in the Dakotas. Otherwise, temperatures fall into the upper 50s/low 60s under clear skies. .LONG TERM...(Wednesday night through Tuesday) Issued at 149 PM MDT Tue Jul 6 2021 The extended period begins with high pressure associated with a ridge located over the western CONUS. A developing upper level low starts to show signs of development over the Pacific Northwest which will play a major role for the weekend forecast. Thursday looks to feature warm to hot temperatures over the Tri-State area with the highest afternoon highs across eastern Colorado due to the position of the high pressure. Afternoon highs may approach 100 degrees especially across northern Yuma County, heat indices remain below 100 degrees due to the dry pattern. Another note of interest is the potential for elevated to near critical fire weather concerns mainly across Yuma County as well. Southerly winds are currently expected to strengthen through the day with sustained winds around 20mph and wind gusts up to 35mph possible; relative humidity values are currently forecasted to be below 20% as well. Thursday evening a weak disturbance rides down the eastern portion of the which may lead to the development of showers/storms mainly north of Highway 34. Confidence is not overly high in this scenario as it still continues to look as if the best forcing remains over the Nebraska Panhandle. Friday, the upper level low progresses east and begins to move southeasterly across the northern plains, with an associated cold front on the western portion of the system. Ahead of the front hot temperatures are expected across the entire area with widespread upper 90s to low 100s. Heat indices are expected to remain at or just below the air temperature which with the current forecasted temperatures will keep the area below advisory criteria. The cold front appears to move through through the CWA during the afternoon which may initiate showers and storms with its passage. Severe weather looks to be low at this point with the better forcing closer to the upper level low across east Nebraska/west Iowa, however DCAPE values of 1500-1800 j/kg and 0-6 shear forecasted at 30-35 knots may help a severe storm or two form. Guidance seems to have backed off the stronger wind potential with passage of the front for this package but bears watching since the actual storm system hasn't even formed yet. Saturday, cooler temperatures in the low to mid 80s are expected in the wake of the frontal passage. Guidance hints at a weak disturbance moving south from the northern plains across the area during the morning hours which again may help create showers and storms for the afternoon. I kept the area at slight chance pops or less for this package as uncertainty still exists on the progression and location of the disturbance. Sunday and through the beginning of the new week looks to be dry with a warming trend developing as the Climate Prediction Center has the entire CWA in slight risk of excessive heat for the week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 540 PM MDT Tue Jul 6 2021 Thunderstorms are expected to continue in the vicinity of GLD and MCK as storms along a cold front continue to move through the area and skies become partly cloudy between 02-4Z this evening. With the clearing out of skies, low level moisture and light northerly winds will lead to the production of lower clouds and areas of fog mainly between 10Z-14Z. IFR and occasionally LIFR conditions are expected as a result between 10-14Z, with a return to VFR conditions as low clouds diminish by 15Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JBH LONG TERM...TT AVIATION...LOCKHART
Hazardous weather outlook, Jul 6, 2:18 PM MDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 218 PM MDT Tue Jul 6 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-072030- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 218 PM MDT Tue Jul 6 2021 /318 PM CDT Tue Jul 6 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Showers and thunderstorms will increase in coverage this afternoon and continue into the evening generally east of a line from Joes to Benkelman. Some storms are capable of locally heavy rainfall which may cause flash flooding. A few severe thunderstorms are also possible, with the primary hazards being hail up to one inch and wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... Patchy fog will be possible early Wednesday, developing around sunrise and dissipating by mid morning. The favored location for fog and reduced visibilities will be along and west of the Colorado border. Elevated fire weather conditions are possible Thursday afternoon for portions of eastern Colorado. Hot conditions return on Friday with heat index values near 100 degrees for areas along and east of Highway 83. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Jul 6, 1:02 PM MDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Goodland KS
202 PM CDT Tue Jul 6 2021
KSZ003-014-015-061915-
Sheridan KS-Decatur KS-Thomas KS-
202 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS...
NORTHWESTERN SHERIDAN AND SOUTHWESTERN DECATUR COUNTIES UNTIL 215 PM
CDT...
At 202 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Selden, or 8 miles northwest of Hoxie, moving east
at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hoxie, Rexford, Selden, Dresden, Leoville and Seguin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3924 10045 3946 10083 3957 10075 3957 10074
3958 10074 3968 10067 3959 10026
TIME...MOT...LOC 1902Z 291DEG 24KT 3947 10051
MRCSpecial weather statement, Jul 6, 1:16 PM MDT, 5 hours 6 minutes before
Special Weather Statement National Weather Service Goodland KS 216 PM CDT Tue Jul 6 2021 KSZ015-061930- Sheridan KS- 216 PM CDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 230 PM CDT... At 216 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Selden, or 10 miles north of Hoxie, moving east at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hoxie and Tasco. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3923 10031 3940 10062 3957 10050 3957 10016 TIME...MOT...LOC 1916Z 291DEG 35KT 3950 10044 MRC
Local storm report, Jul 6, 2:40 PM MDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
240 PM MDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HEAVY RAIN 11 S BREWSTER 39.21N 101.38W
07/06/2021 M1.71 INCH THOMAS KS PUBLIC
PERSONAL WEATHER STATION REPORTED 1.71
INCHES OF RAIN.
&&
TTLocal storm report, Jul 6, 3:04 PM MDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
304 PM MDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HEAVY RAIN WINONA 39.07N 101.24W
07/06/2021 M1.65 INCH LOGAN KS EMERGENCY MNGR
EM RELAYED A CALL OF 1.65 INCHES OF RAIN.
ALSO REPORTED THAT DRAWS ARE RUNNING AND
DITCHES ARE FILLING WITH WATER.
&&
TTSpecial weather statement, Jul 6, 5:58 PM MDT, 24 minutes before
Special Weather Statement National Weather Service Goodland KS 558 PM MDT Tue Jul 6 2021 KSZ027-041-070015- Wallace KS-Greeley KS- 558 PM MDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALLACE AND NORTHWESTERN GREELEY COUNTIES UNTIL 615 PM MDT... At 557 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Weskan, or 16 miles southwest of Sharon Springs, moving southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Wallace and northwestern Greeley Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3875 10204 3882 10196 3862 10171 3861 10199 TIME...MOT...LOC 2357Z 322DEG 19KT 3869 10193 MRC
Special weather statement, Jul 6, 6:22 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Goodland KS 622 PM MDT Tue Jul 6 2021 KSZ027-041-070045- Wallace KS-Greeley KS- 622 PM MDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WALLACE AND NORTH CENTRAL GREELEY COUNTIES UNTIL 645 PM MDT... At 622 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Weskan, or 12 miles southwest of Sharon Springs, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Wallace and north central Greeley Counties. LAT...LON 3868 10194 3881 10191 3878 10175 3861 10182 TIME...MOT...LOC 0022Z 291DEG 13KT 3873 10185 MRC
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:49 AM MDT | Dense Fog Advisory | GLD | Yuma | 3 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.